Flash Flood, Orange
- When
- May 29, 9:23 AM CST to 11:00 AM CST
- Where
- Orange County, West Orange
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
Numerous county roads were under water and impassable.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Numerous county roads were under water and impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 8:55 AM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CDT MON MAY 29 2006 .UPDATE... ENRICHED GULF AIR CONTINUES TO UPGLIDE OVER A SHALLOW DOME OF COOL AIR AT THE SURFACE. THE GULF MOISTURE POOL IS RATHER DEEP FOR LATE MAY WITH THE PACIFIC STORM ALETTA MAKING A SIZEABLE CONTRIBUTION. THE INCESSANT UPGLIDING OF THE GULF AIRSTREAM, IN COMBINATION WITH CIRRUS-LEVEL DIVERGENCE, IS GENERATING EXCESSIVE RAINFALL ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA (RAINFALL AMOUNTS FROM 6 TO 10 INCHES HAVE BEEN MEASURED ACROSS LOWER SOUTHEAST TEXAS). I BELIEVE THAT THE RAIN WILL TAPER OFF SLIGHTLY IN THE AFTERNOON, AS THE NEAR SURFACE LAYER WARMS UP, AND THUS MIXES-OUT THE STABLE SURFACE LAYER WHICH WILL REDUCE THE UPGLIDING. I WILL LOWER THE RAIN CHANCES SLIGHTLY. ALSO, THE CLOUD COVER WILL PERSIST INTO THE AFTERNOON ALTHOUGH CUMULIFORM (RATHER THAN STRATIFORM) CLOUDS WILL PREVAIL. I WILL LOWER THE AFTERNOON MAXIMUMS A FEW DEGREES. && .PREV DISCUSSION... (ISSUED 254 AM CDT MON MAY 29 2006) DISCUSSION...VIGOROUS CONVECTIVE CLUSTER CURRENTLY OVER SOUTHEAST TEXAS PRIMARILY ALONG INTERSTATE 10 SOUTH INTO THE NEAR COASTAL WATERS. THUNDERSTORMS PRIMARILY ASSOCIATED WITH STRONG LOW LEVEL CONVERGENCE WELL DEPICTED BY MSAS IN THIS AREA. STEADY STATE NATURE OF CONVERGENCE ZONE PRODUCING SOME COPIOUS AMOUNTS OF RAINFALL...NEAR 5 INCHES PER DD6 OBSERVATIONS OVER NORTHWEST JEFFERSON COUNTY. ACCORDINGLY...AN URBAN AND SMALL STREAM ADVISORY HAS BEEN ISSUED. EVENING LCH SOUNDING SHOWING PRECIPITABLE WATERS AT 1.91 INCHES NEAR 50 PERCENT ABOVE NORMAL FOR THIS TIME OF YEAR. WITH CONVECTIVE/TRIGGER TEMPERATURES IN THE LOW TO MID 80S...WEAKNESS/TROFFING ALOFT AND CONTINUED HIGH PWS...WILL CARRY LIKELY POPS ACROSS THE AREA TODAY. HAVE INCLUDED...HEAVY RAINFALL POTENTIAL...IN THE ZONES WITH STORM MOTION PROGGED AT 10 KNOTS OR LESS. RAIN CHANCES REMAIN HIGH MOVING INTO TUESDAY WITH A SIMILAR PATTERN REMAINING IN PLACE. SOME DIMINISHING OF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS MODELS CONSISTENT IN BRINGING IN SOME MID/UPPER LEVEL DRYING. POSSIBLE FROPA OVER THE WEEKEND. AVIATION...CONSIDERABLE SHOWER AND THUNDERSTORMS ACTIVITY CAN BE EXPECTED TODAY ACROSS THE REGION WITH THE ASSOCIATED MVFR/IFR CEILINGS. MARINE...LIGHT TO MODERATE WINDS WILL CONTINUE OVER THE NORTHWEST GULF WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PREVAILING POINT TEMPS/POPS... KLCH 82 71 85 71 / 50 40 60 30 KBPT 80 73 85 72 / 50 40 60 30 KAEX 81 69 87 69 / 60 40 60 30 KLFT 83 71 86 70 / 60 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && TRARES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CDT MON MAY 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 451 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY. EARLY MORNING ACTIVITY OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IS EXPECTED TO WEAKEN THROUGH THE MORNING HOURS...BUT REGENERATION THIS AFTERNOON WILL OCCUR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX PUBLIC
PUBLIC REPORTED WATER COMPLETELY COVERING CORLEY AVENUE
IN SOUTH BEAUMONT.
0420 AM FLASH FLOOD VIDOR 30.13N 94.00W
05/29/2006 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE DEPARTMENT REPORTS OVER 3 FEET OF WATER
COVERING THE HIGHWAY 105 UNDERPASS AT I-10. BARRICADES
ARE NOW UP ON THIS ROADWAY. OTHER ROADS THROUGHOUT VIDOR
HAVE WATER COVERING THEM.
&&
RUAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX FIRE DEPT/RESCUE
BEAUMONT FIRE DEPARTMENT REPORTS MANY UNDERPASSES IN THE
CITY OF BEAUMONT ARE FLOODED AND IMPASSABLE. ROADWAYS ARE
CURRENTLY BEING BARRICADED.
&&
RUAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX PUBLIC
PUBLIC REPORTED WATER COMPLETELY COVERING CORLEY AVENUE
IN SOUTH BEAUMONT.
0420 AM FLASH FLOOD VIDOR 30.13N 94.00W
05/29/2006 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE DEPARTMENT REPORTS OVER 3 FEET OF WATER
COVERING THE HIGHWAY 105 UNDERPASS AT I-10. BARRICADES
ARE NOW UP ON THIS ROADWAY. OTHER ROADS THROUGHOUT VIDOR
HAVE WATER COVERING THEM.
0450 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX FIRE DEPT/RESCUE
BEAUMONT FIRE DEPARTMENT REPORTS MANY UNDERPASSES IN THE
CITY OF BEAUMONT ARE FLOODED AND IMPASSABLE. ROADWAYS ARE
CURRENTLY BEING BARRICADED.
&&
RUAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM FLASH FLOOD 1 W ORANGE 30.10N 93.77W
05/29/2006 ORANGE TX PUBLIC
NUMEROUS CARS STALLED ON SERVICE ROADS OFF I-10 DUE TO
HIGH WATER.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
05/29/2006 JEFFERSON TX LAW ENFORCEMENT
POLICE REPORT CARS TOTALLY SUBMERGED UNDER OVERPASSES.
PEOPLE HAVING TO SWIM FROM THEM.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 1 NNE HAMSHIRE 29.88N 94.30W
05/29/2006 JEFFERSON TX PUBLIC
MARASOL REPORTS OVER 8 INCHES OF RAIN WITH 1 TO 2 INCHES
OF WATER IN CONTROL ROOM.
&&
MOGGEDThe Lake Charles radar (KLCH), 65 km away, was scanning. The volume nearest the first event began at 15:21 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505735.